Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Hyponormal operators with infinite essential spectrum


Author: Hong W. Kim
Journal: Proc. Amer. Math. Soc. 51 (1975), 44-48
MSC: Primary 47B20
MathSciNet review: 0374974
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ T$ is an essentially hyponormal operator (i.e., the image of $ {T^ \ast }T - T{T^ \ast }$ in the Calkin algebra is a positive element) in $ \mathfrak{L}(\mathcal{H})$, and if the left essential spectrum of $ T$ is infinite, then $ R{({\delta _T})^ - } + \{ {T^ \ast }\} '$ is not norm dense in $ \mathfrak{L}(\mathcal{H})$, where $ R{({\delta _T})^ - }$ denotes the norm closure of the range of derivation induced by $ T$, and $ \{ {T^ \ast }\} '$ denotes the commutant of $ {T^ \ast }$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B20

Retrieve articles in all journals with MSC: 47B20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0374974-7
PII: S 0002-9939(1975)0374974-7
Keywords: Range of a derivation, essential spectrum, norm closure, commutant of an operator, compact operator, hyponormal operator
Article copyright: © Copyright 1975 American Mathematical Society